Medical Questions > General Forum Topics > General Q and A Forum

Palpitations and post menopause symptoms

Must Read
Chronic pain affects more than 70 million Americans. But what is pain? And how can pain management help relieve different types of pain? Basic facts here....
How does the nervous system work to register pain? And what are the major causes of acute and chronic pain? Plus, who's at risk of pain here....
Acute and chronic pain manifest different symptoms. Learn the difference here and know when to seek medical help for pain....
User Profile
I am a 51 year old white female. Surgical induced menapause 9 years ago. Not currently on HRT. For the last 6 months I have been experiencing heart palpitations. This began as "episodes" and now has become consistent and chronic. I wake in the morning to this, and have trouble falling asleep. My heart beats rapidly, and alternates with heavy pounding, with some chest tightness and pain. I have no shortness of breath at all. I do smoke, drink some caffeine, no alchohol, ever. about 3 months ago the episode was severe and I went to the er where they tested my heart, blood work, chest xray. Diagnosis was "postmenapausal syndrome" and generalized anxiety. My dr prescribed Xanex, .5mg pills, 1/2 tab once daily and 1/2 or 1 whole tablet at bedtime. This does help, but I do not feel anxiety, general good health, married, 13 yr old son, active etc. I just cant believe I am going to spend my whole life with a pounding, fluttering, bouncing heart! Is there anything else causing this? Help!


Did you find this post helpful?
|

User Profile
replied January 14th, 2010
General Q and A Answer A9154
Hello,

Welcome to the ehealthforum and I am really glad to help you out. Since the status of your heart has come out clear, it rules out any heart cause for this palpitation. Without examination, I cannot confirm a diagnosis but the symptoms are suggestive of post menopause. A hysterectomy is an artificially induced menopause. In my opinion, you should consult a gynecologist and start with hormone replacement therapy. You can also take Selective Estrogen Receptor Modulators like Femarelle which are derived from a botanical source (Phytoserms) or phytoestrogens which have an estrogenic effect on the body and therefore create a moderated estrogenic effect.

The other causes can be anemia, hyperthyroidism, abnormal levels of electrolytes like potassium, magnesium, and calcium, caffeine, tobacco and alcohol intake. I feel that a clinical evaluation and investigations like Hb levels, thyroid profile and blood tests measuring the levels of electrolytes are needed in confirming a diagnosis. Please consult a physician/gynecologist for this.

It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For an exact diagnosis, you are advised to consult your doctor. I sincerely hope that helps. Take care.




|
Did you find this post helpful?
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our General Q and A , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.